Alert archive / California / Flash Flood Warnings in 2001
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2001, 7:32 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2001, 7:32 PM PDT (02:32 UTC)
- Expired
- Jul 7, 2001, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 2.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 080236 FFWLAS CAC027-080530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 732 PM PDT SAT JUL 7 2001 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL INYO COUNTY IN EASTERN CALIFORNIA * UNTIL 1030 PM PDT * AT 732 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSE THUNDERSTORM WITH VERY HEAVY RAIN OVER NORTH CENTRAL INYO COUNTY...OR ABOUT 19 MILES NORTHWEST OF STOVEPIPE WELLS...MOVING SLOWLY TO THE NORTH. THE STORM IS LIKELY DROPPING HEAVY RAIN ON THE GRAPEVINE MOUNTAINS NEAR THE NORTH HIGHWAY BETWEEN STOVEPIPE WELL AND SCOTTYS CASTLE. DRAINAGE IS ACROSS THE HIGHWAY INTO THE DEATH VALLEY WASH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF NORMALLY DRY WASHES AND ARROYOS...AS WELL AS MANY RURAL ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3666 11751 3667 11708 3683 11701 3711 11737
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:45 PM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 7, 3:45 PM PDT, 3 hours 47 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM PDT SAT JUL 7 2001 SYNOPSIS...A FLOW OF DEEP MONSOONAL MOISTURE WILL CONTINUE OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH SUNDAY. THE ATMOSPHERE WILL REMAIN VERY MOIST AND UNSTABLE PRODUCING MORE THUNDERSTORMS WITH THE THREAT OF LOCALIZED HEAVY RAIN THROUGH THE END OF THE WEEKEND. A SLIGHT DRYING TREND IS EXPECTED ON MONDAY FOR A DECREASE IN THUNDERSTORM CHANCES. DISCUSSION...THUNDERSTORMS FLARED UP IMPRESSIVELY JUST BEFORE NOON TODAY...WITH THE BIGGEST THREAT BEING FLASH FLOODING DUE TO THE DEEP MOISTURE OVER THE CWA. HOWEVER...A COUPLE REPORTS OF SEVERE TO NEAR SEVERE WERE ALSO RECEIVED. THANKS TO SAN DIEGO OFFICE FOR PASSING ON TORNADO REPORT NEAR JOSHUA TREE. SEVERAL OTHER REPORTS WERE RECIEVED...INCLUDING SOME WITH DAMAGE. SIGNIFICANT FLASH FLOOD REPORTS WERE ALSO RECIEVED FOR THE AREA FROM VICTORVILLE TO NEAR 29 PALMS. ALSO...OVER 1 INCH OF RAIN FELL IN PARTS OF CLARK COUNTY IN LESS THAN 2 HOURS...CAUSING LOCALIZED FLASH FLOODING. ACTIVITY CONTINUES FROM NORTH OF TPH TO NEAR IGM...WITH STRONGEST STORMS STILL OVER CENTRAL SAN BERNARDINO COUNTY. THIS ACTIVITY WILL WEAKEN THIS EVENING...BUT MAYBE NOT DISAPPEAR ALTOGETHER BEFORE HEATING CAUSES ANOTHER FLARE UP ON SUNDAY. SHORTWAVE NEAR S CA COAST WILL CONTINUE MOVING SLOWLY NE OVERNIGHT AND SUNDAY TOWARD NERN CWA. THIS MAY MEAN THAT SUNDAY COULD BE AS OR MORE ACTIVE THAN TODAY. MAYBE SOME DRYING ON MONDAY AS THE SHORTWAVE EXITS TO THE NE AND A MORE SW FLOW BEGINS. GRADUALLY DRIED OUT THE AREA FROM W TO E MONDAY THROUGH WEDNESDAY AND RETURNED TEMPS TO NORMAL. SL .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:28 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.